Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 37, NWS Melbourne, FL

April 2, 20105 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 2, 2010, 2:01 AM EDT for 5 counties in Florida. It took effect at Apr 2, 2010, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2010, 2:01 AM EDT (06:01 UTC)
In effect from
Apr 2, 2010, 1:00 PM EDT
Expired
Apr 2, 2010, 5:43 PM EDT
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 6.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2344 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WWUS82 KMLB 020601
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
201 AM EDT FRI APR 2 2010

FLZ041-044-144-022300-
/O.UPG.KMLB.FW.A.0031.100402T1700Z-100402T2300Z/
/O.NEW.KMLB.FW.W.0037.100402T1700Z-100402T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE-
201 AM EDT FRI APR 2 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ045-046-053-022300-
/O.NEW.KMLB.FW.W.0037.100402T1700Z-100402T2300Z/
ORANGE-SEMINOLE-OSCEOLA-
201 AM EDT FRI APR 2 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. 

THE RED FLAG WARNING WILL BE PRIMARILY FOR THE WESTERN PORTIONS
OF SEMINOLE...ORANGE AND OSCEOLA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$
2 follow-up statements
736 
WWUS82 KMLB 020610
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
210 AM EDT FRI APR 2 2010

FLZ041-044>046-053-144-022300-
/O.NEW.KMLB.FW.A.0032.100403T1700Z-100403T2300Z/
/O.CON.KMLB.FW.W.0037.100402T1700Z-100402T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
210 AM EDT FRI APR 2 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$
932 
WWUS82 KMLB 022143
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
543 PM EDT FRI APR 2 2010

FLZ041-044>046-053-144-031200-
/O.CAN.KMLB.FW.W.0037.000000T0000Z-100402T2300Z/
/O.CON.KMLB.FW.A.0032.100403T1700Z-100403T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
543 PM EDT FRI APR 2 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE RED
FLAG WARNING FOR THIS AFTERNOON. ONSHORE FLOW HAS KEPT RELATIVE
HUMIDITY VALUES ABOVE CRITICAL LEVELS THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$
MOSES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 1, 8:35 PM EDT, 5 hours 26 minutes earlier.

Area forecast discussion, Apr 1, 8:35 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
835 PM EDT THU APR 1 2010

.DISCUSSION...

...BENIGN WEATHER INTO THE MIDDLE OF NEXT WEEK...
...RIP CURRENT DANGER CONTINUES THRU THE WEEKEND...

TONIGHT-FRIDAY...ANOTHER CLEAR NIGHT ACROSS THE FLORIDA PENINSULA
WITH HIGH PRESSURE CENTERED ACROSS THE STATE. WINDS HAVE ALREADY
DECOUPLED AND BECOME CALM IN MOST LOCATIONS...AND TEMPERATURES WILL
FALL STEADILY OVER THE NEXT FEW HOURS INTO THE LOW-MID 50S. WEAK
ONSHORE FLOW ABOVE THE SFC SHOULD ALLOW FOR AT LEAST PATCHY FOG TO
FORM LATE TONIGHT WITH INTERIOR LOCATIONS POSSIBLY SEEING LOCALLY
DENSE FOG CONDITIONS DEVELOP FOR A FEW HOURS NEAR SUNRISE. ANY FOG
WILL QUICKLY BURN OFF IN THE MORNING AS TEMPS STEADILY INCREASE
UNDER SUNNY SKIES. HIGHS WILL ONCE AGAIN REACH THE UPPER 70S ALONG
THE COAST AND LOW 80S OVER THE INTERIOR UNDER A MORE STEADY E/SE
FLOW AROUND 5 TO 10 MPH.

&&

.AVIATION...VFR FOR THE MOST PART. MAY SEE PATCHY FOG DEVELOP WITH
LOCALLY DENSE CONDS OVER THE INTERIOR FROM 09Z-13Z CREATING TEMPO
IFR/MVFR CONDS.

&&

.MARINE...(PREVIOUS DISCUSSION)..HIGH PRESSURE CENTER WILL SLOWLY
LIFT TO THE NORTHEAST INTO TOMORROW WITH WINDS OUT OF THE E/SE
AROUND 5-10 KTS. SEAS WILL REMAIN AOB 3 FT.

FRI NIGHT-TUE...FAVORABLE BOATING CONDITIONS EXPECTED THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK AS HIGH PRESSURE SITS OVERTOP THE
AREA. LIGHT WINDS WITH THE POSSIBILITY OF AN ONSHORE WIND NEAR THE
COAST FRI-SUN. SEAS 4 FEET OR LESS. LONG PERIOD PERSISTENT NORTHEAST
SWELL WILL SLOWLY BE ON THE DECLINE THROUGH THE EXTENDED.

&&

.FIRE WEATHER...(PREVIOUS DISCUSSION)...A MORE STEADY ONSHORE FLOW
IS EXPECTED ACROSS THE AREA FRIDAY WHICH WILL CONTINUE TO MODIFY THE
DRY AIRMASS OVER THE AREA. HOWEVER OVER THE NORTHERN
INTERIOR...ESPECIALLY FROM THE I-4 CORRIDOR AND TO THE NORTH AND
WEST...3 TO 4 HOURS OF CRITICALLY LOW RH ARE POSSIBLE. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR LAKE AND VOLUSIA COUNTY.

SAT-MON...EXPECTING ENOUGH OF A MOISTURE RECOVERY DUE TO ONSHORE
FLOW PENETRATING INLAND FAR ENOUGH TO KEEP DURATIONS OF AFTERNOON
MIN RH DOWN TO A COUPLE OF HOURS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.

AM...NONE.
&&

MOSES
Hazardous weather outlook, Apr 1, 4:25 AM EDT, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
425 AM EDT THU APR 1 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
425 AM EDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
A LONG PERIOD SWELL AND TIDAL INFLUENCES CAUSED BY A FULL MOON
WILL PRODUCE A MODERATE RISK OF DANGEROUS RIP CURRENTS.

IF ENTERING THE CHILLY SURF...DO SO ONLY WHERE THERE ARE
LIFEGUARDS PROTECTING THE BEACH. NEVER SWIM ALONE IN THE
OCEAN...ESPECIALLY AT UNGUARDED BEACHES.

...FIRE WEATHER IMPACT...
A LONG DURATION OF LOW RELATIVE HUMIDITY WILL OCCUR ACROSS
INTERIOR SECTIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
AN ELEVATED RIP CURRENT THREAT WILL CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:10 AM EDTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia25 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.